Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depression / Hair loss
May 17, 2007

Hi

I started on Stocrin and Combivir meds since this January this year after being diagnosed 2 years ago. At the time of starting my CD4 count was 180 and VL was 10,000. Last month (April) my CD4 is 290 and my VL is 77. Things are good but I find the meds take a lot out of me physically. I try to go to gym 2/3 times a week as I have put on a few pounds. I have a good BF who is negative and although my sex drive has diminished, he doesn'?t pressure me. We have been together 6 years. I?'m 34yo.

The reason I am writing, despite all this, I suffer recently a lot from depression and to cap it, my hair is thinning and my hair dresser told me I am going bald. For me this is the straw that breaks the camel's back, escalating my depression. My doc. told me this is to do with the meds . Please advise , is there a treatment or something I can do to stop this hair loss. I realise there are a lot of people much worse than me, but it is fuel to my depression. Worried !

Thank you.

Ken Honda Tokyo

Response from Dr. Henry

Stocrine can aggravate depression in a small subset of patients so a switch to an alternative drug (often nevirapine or a boosted PI). The lamivudine in Combivir can occasionally cause hair loss (AZT less so) so a switch in NRTI backbone regimen (consider use of abacavir or tenofovir and to a lesser degree FTC) may help some. A consultation with a dermatologist can also be helpful for some patients. KH



Previous
creatin levels
Next
PMMA for lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement